Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 30, 2019, 5:26 PM CDT for Comanche County, Cotton County, Stephens County, Oklahoma. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 5:26 PM CDT (22:26 UTC)
- Expired
- Apr 30, 2019, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Comanche County, OK, Cotton County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:10 PM CDT | FLASH FLOOD | 5 E Geronimo, OK | FLOOD WATERS ACROSS 75TH AND NEW HOPE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted.
776
WGUS54 KOUN 302226
FFWOUN
OKC031-033-137-010030-
/O.NEW.KOUN.FF.W.0004.190430T2226Z-190501T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
526 PM CDT Tue Apr 30 2019
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southeastern Comanche County in southwestern Oklahoma...
Northwestern Stephens County in southern Oklahoma...
Northern Cotton County in southwestern Oklahoma...
* Until 730 PM CDT.
* At 525 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Duncan, Walters, Geronimo, Cookietown, Central High and Hulen.
Additional rainfall amounts of two inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3419 9854 3435 9860 3471 9819 3468 9808
3450 9789
$$1 follow-up statement
385
WGUS74 KOUN 302246
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
546 PM CDT Tue Apr 30 2019
OKC031-033-137-010030-
/O.CON.KOUN.FF.W.0004.000000T0000Z-190501T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Comanche OK-Stephens OK-Cotton OK-
546 PM CDT Tue Apr 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN COMANCHE...NORTHWESTERN STEPHENS AND NORTHERN COTTON
COUNTIES...
At 545 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Up to two
inches of rain have already fallen in parts of the area. Flash
flooding is expected to begin shortly.
Some locations that will experience flooding include...
Duncan, Walters, Geronimo, Cookietown, Central High and Hulen.
Additional rainfall amounts of around two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3419 9854 3435 9860 3471 9819 3468 9808
3450 9789
$$
WareWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:36 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 30, 2:36 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
236 PM CDT Tue Apr 30 2019
.DISCUSSION...
Active weather going on this afternoon, so will keep this brief.
Scattered to numerous thunderstorms should continue into early
evening. Expectation is for convection to consolidate along the
front the evening and then move eastward from there. Severe hail,
winds, and a tornado or two are all threats.
With ample moisture in place, convection may continue overnight
over southeast Oklahoma as the shortwave makes its way out. Will
keep the flood watch going with some slight adjustment (bringing
it south to the border).
General trend is for the models to retreat the front Wednesday
afternoon into northern Oklahoma (with the exception of the NAM).
Models suggest some convection may form in southeast Oklahoma as a
vorticity maximum passes over that area of abundant moisture
tomorrow evening. At the same time a cold front will surge south
from Kansas bringing precipitation chances with it overnight into
Thursday morning.
Synoptic pattern remains active into next week, though details
are a bit fuzzy.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 79 59 69 / 60 30 40 30
Hobart OK 57 81 57 66 / 30 20 30 10
Wichita Falls TX 64 82 62 75 / 50 40 20 30
Gage OK 51 79 49 65 / 20 10 30 10
Ponca City OK 57 75 58 68 / 50 20 60 30
Durant OK 66 79 63 77 / 80 50 60 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ006>008-011>013-
015>020-022>030-033>038.
Flood Watch from 7 PM CDT this evening through Wednesday morning
for OKZ045-050>052.
Flood Watch through Wednesday morning for OKZ031-032-039>043-
046>048.
TX...Flood Watch until 7 PM CDT this evening for TXZ083>085.
Flood Watch from 7 PM CDT this evening through Wednesday morning
for TXZ090.
&&
30/14Hazardous weather outlook, Apr 30, 12:27 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1227 PM CDT Tue Apr 30 2019 OKZ004>048-050>052-TXZ083>090-011730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1227 PM CDT Tue Apr 30 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms today across the eastern half of Oklahoma. A slight risk covers the western half of Oklahoma and western north Texas. Location... The enhanced risk area is generally along and east of a Stillwater to Oklahoma City and Duncan line. The slight risk area is generally west of the enhanced risk to the Oklahoma and Texas state line. Timing... The most likely time for severe storms will be from now through Midnight. Impacts... Hail up to the size of golf balls. Damaging winds of 60 to 70 mph. A few tornadoes possible. Excessive rainfall with flooding possible. Discussion... Scattered to numerous storms are expected to continue through the afternoon moving east through the evening. Large hail and damaging wind gusts will be the main threats. For storms that form along or south of the cold front, there is also a risk for a tornado or two developing. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for potential severe weather operations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a slight risk of severe thunderstorms on Wednesday mainly across the eastern half of Oklahoma. A marginal risk covers the western half of Oklahoma and western north Texas. The most likely time for severe weather will be during the afternoon and evening. Thunderstorms remain in the forecast for Thursday through Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 30, 4:41 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 441 PM CDT Tue Apr 30 2019 TXZ086-089-090-302215- Clay TX-Wichita TX-Archer TX- 441 PM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR west central Clay...southeastern Wichita and northeastern Archer Counties Until 515 PM CDT... AT 440 PM CDT, a strong thunderstorm was located near Scotland, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3361 9854 3372 9860 3399 9833 3379 9811 TIME...MOT...LOC 2140Z 227DEG 22KT 3370 9847 BRB
Special weather statement, Apr 30, 4:51 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
451 PM CDT Tue Apr 30 2019
OKZ027-302215-
Grady OK-
451 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady County Until 515
PM CDT...
AT 450 PM CDT, a strong thunderstorm was located near Rush Springs,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3480 9809 3483 9809 3511 9789 3501 9768
3470 9792
TIME...MOT...LOC 2150Z 216DEG 35KT 3482 9796
30Local storm report, Apr 30, 4:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM FLASH FLOOD 5 SW EDMOND 35.61N 97.55W
04/30/2019 OKLAHOMA OK PUBLIC
FLOODING REPORTED AT PENNSYLVANIA AND MEMORIAL RD.
&&
JTLocal storm report, Apr 30, 5:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD N OKLAHOMA CITY 35.47N 97.51W
04/30/2019 OKLAHOMA OK EMERGENCY MNGR
STREET FLOODING REPORTED IN NORTHSIDE OF OKC FROM RENO TO
NW 133 AND FROM N. WESTERN TO N. COUNCIL.
&&
JTSpecial weather statement, Apr 30, 5:10 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
510 PM CDT Tue Apr 30 2019
OKZ037-TXZ085-086-088-302245-
Tillman OK-Wichita TX-Wilbarger TX-Baylor TX-
510 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
northwestern Wichita...southern Wilbarger and northwestern Baylor
Counties Until 545 PM CDT...
AT 509 PM CDT, strong thunderstorms were along a line extending from
near Electra to 12 miles northwest of Lake Kemp, moving northeast at
20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3381 9948 3401 9939 3433 9862 3400 9877
3375 9948
TIME...MOT...LOC 2209Z 215DEG 16KT 3405 9888 3383 9939
BRBLocal storm report, Apr 30, 5:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
513 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL GERONIMO 34.48N 98.38W
04/30/2019 E0.88 INCH COMANCHE OK COUNTY OFFICIAL
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:12 AM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Apr 30, 3:32 AM CDT | Special Weather Statement | OUN | Garfield | 28 min |
| Apr 30, 5:07 AM CDT | Areal Flood Advisory | OUN | Garfield | 113 min |
| Apr 30, 9:13 AM CDT | Special Weather Statement | OUN | Ellis, Harper | 32 min |
| Apr 30, 9:35 AM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Apr 30, 10:02 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 3 hr |
| Apr 30, 10:02 AM CDT | Special Weather Statement | OUN | Cleveland | 13 min |
| Apr 30, 10:04 AM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Apr 30, 10:07 AM CDT | Special Weather Statement | OUN | Oklahoma | 23 min |
| Apr 30, 10:12 AM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Apr 30, 10:27 AM CDT | Special Weather Statement | OUN | Lincoln | 33 min |
| Apr 30, 10:32 AM CDT | Special Weather Statement | OUN | Cleveland | 28 min |
| Apr 30, 10:35 AM CDT | Special Weather Statement | OUN | Oklahoma, Payne | 25 min |
| Apr 30, 10:54 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 51 min |
| Apr 30, 10:56 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 49 min |
| Apr 30, 10:58 AM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 67 hr |
| Apr 30, 10:58 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 47 min |
| Apr 30, 10:59 AM CDT | River Flood Warning | OUN | Kingfisher, Logan | 48 hr |
| Apr 30, 11:00 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 27 hr |
| Apr 30, 11:16 AM CDT | Tornado Warning | OUN | Lincoln, Payne | 44 min |
| Apr 30, 11:30 AM CDT | Special Weather Statement | OUN | Murray | 30 min |
| Apr 30, 11:44 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 31 min |
| Apr 30, 11:49 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray, Pontotoc | 41 min |
| Apr 30, 11:50 AM CDT | Tornado Warning | OUN | Lincoln, Payne | 40 min |
| Apr 30, 11:58 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 47 min |
| Apr 30, 12:08 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 37 min |
| Apr 30, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 15 min |
| Apr 30, 12:35 PM CDT | Tornado Warning | OUN | Pontotoc | 25 min |
| Apr 30, 12:42 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Apr 30, 12:53 PM CDT | Special Weather Statement | OUN | Lincoln | 22 min |
| Apr 30, 1:19 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Apr 30, 1:26 PM CDT | Special Weather Statement | OUN | Major | 34 min |
| Apr 30, 1:37 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 38 min |
| Apr 30, 2:11 PM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 49 min |
| Apr 30, 2:23 PM CDT | River Flood Warning | OUN | Atoka | 5 days |
| Apr 30, 2:33 PM CDT | Special Weather Statement | OUN | Garfield | 27 min |
| Apr 30, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Apr 30, 3:06 PM CDT | Special Weather Statement | OUN | Canadian, Grady, McClain | 24 min |
| Apr 30, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Apr 30, 3:33 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, Oklahoma | 42 min |
| Apr 30, 3:35 PM CDT | Tornado Warning | OUN | Cotton, Tillman | 40 min |
| Apr 30, 3:43 PM CDT | Special Weather Statement | OUN | Kay | 32 min |
| Apr 30, 3:47 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Apr 30, 3:57 PM CDT | Special Weather Statement | OUN | Cotton | 33 min |
| Apr 30, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 45 min |
| Apr 30, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 42 min |
| Apr 30, 4:06 PM CDT | Special Weather Statement | OUN | McClain | 24 min |
| Apr 30, 4:06 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Stephens | 39 min |
| Apr 30, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 52 min |
| Apr 30, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 48 min |
| Apr 30, 4:24 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Apr 30, 4:31 PM CDT | Tornado Warning | OUN | Cotton | 29 min |
| Apr 30, 4:32 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Noble, Oklahoma, Payne | 3 hr |
| Apr 30, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 42 min |
| Apr 30, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Oklahoma, Payne | 41 min |
| Apr 30, 4:51 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| Apr 30, 4:56 PM CDT | Tornado Warning | OUN | Cotton, Jefferson, Stephens | 24 min |
| Apr 30, 5:05 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, McClain and 2 more | 115 min |
| Apr 30, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 44 min |
| Apr 30, 5:22 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain, Oklahoma, Pottawatomie and 1 more | 3 hr |
| Apr 30, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Pottawatomie | 52 min |
| Apr 30, 5:33 PM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 117 min |
| Apr 30, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Love | 30 min |
| Apr 30, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
| Apr 30, 6:01 PM CDT | Flash Flood Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 119 min |
| Apr 30, 6:18 PM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Apr 30, 6:25 PM CDT | Special Weather Statement | OUN | Marshall | 20 min |
| Apr 30, 6:46 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Apr 30, 6:50 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Pottawatomie, Seminole | 3 hr |
| Apr 30, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 51 min |
| Apr 30, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.